John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Leucopenia and thrombocytopenia possibly associated with lamotrigine use in a patient Volume 7, issue 1, March 2005

Authors
Department of Haematology, Medical and Cancer Research Center, Department of Neurology, Gulhane Military Medical Academy, School of Medicine, Ankara, Turkey
  • Key words: lamotrigine, epilepsy, leucopenia, thrombocytopenia
  • Page(s) : 33-5
  • Published in: 2005

Haematological side effects are rather exceptional with lamotrigine. We report the case of a 25-year-old woman with epilepsy who developed combined leucopenia and thrombocytopenia eight weeks after starting lamotrigine. Within weeks after lamotrigine was discontinued, all of the haematopoietic abnormalities had disappeared. To our knowledge, this is the first report of combined leucopenia and thrombocytopenia associated with lamotrigine treatment suggesting, in our patient, a causal reaction.